Since the efficacy of ipilimumab on nivolumab-resistant advanced melanoma is extremely low, additional supportive therapy for anti-PD-1 antibody therapy-resistant advanced melanoma is needed. Although several supportive therapies that enhance the antitumor immune response of anti-PD-1 antibodies have already been reported, unexpected immune-related adverse events were detected at the same time. In this report, we describe a patient with advanced melanoma treated with nivolumab followed by intensity-modulated radiotherapy, which might have triggered bullous pemphigoid (BP). Although several cases of BP developing in anti-PD-1 antibody-treated patients have already been reported, in this report, we shed light on the possible pathogenesis of BP developing in a patient treated with nivolumab through M2 macrophages.
- Advanced melanoma
- Bullous pemphigoid
- Intensity-modulated radiotherapy
ASJC Scopus subject areas